Kentucky, 2005Damaging Wind in Kentucky, June 14, 2005
June 14, 2005 · NWS JKL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 14, 12:30 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 14, 12:30 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
130 PM EDT TUE JUN 14 2005
.DISCUSSION...
WILL UPDATE ZONES FOR INCLUSION OF SEVERE THUNDERSTORM WATCH 482. NO
OTHER CHANGES NEEDED. UPDATE OUT SOON.
&&
.PREV DISCUSSION...
1030 AM EDT TUE JUN 14 2005
EASTERN KENTUCKY IS IN BETWEEN A RIDGE OF HIGH PRESSURE LOCATED OFF
THE SOUTH CAROLINA COAST AND AN APPROACHING SHORTWAVE OVER MISSOURI
AND ILLINOIS THIS MORNING. A LINE OF TSRA HAS ALREADY FIRED OVER
SOUTHERN INDIANA AND THIS LINE WILL LIKELY BUILD SOUTH INTO OUR AREA
THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE AREA CONTINUES TO
LIE IN A SLIGHT RISK FROM SPC WITH DAMAGING WIND THE MAIN THREAT.
BEFORE THE STORMS MAKE IT HERE...A WARM AFTERNOON IS ON TAP. RECORD
HIGHS THIS AFTERNOON ARE 90F IN JACKSON AND 91F IN LONDON AND THESE
ARE CERTAINLY IN REACH WITH AMPLE SUNSHINE AND WAA OUT AHEAD OF THE
APPROACHING FRONT OVER THE MIDWEST.
NO MAJOR CHANGES TO ANY PRODUCTS THIS MORNING. WILL TWEAK HOURLY
TEMPS/SKY/WIND GRIDS TO BETTER REFLECT PRESENT CONDITIONS AND WILL
UPDATED ZONES TO TAKE OUT MORNING WORDING. UPDATED GRIDS AND TEXT
PRODUCTS WILL BE SENT SHORTLY.
412 AM EDT TUE JUN 14 2005
THE MODELS INITIALIZED WELL IN WERE IN PRETTY GOOD AGREEMENT. THE
BIGGEST DIFFERENCE IN THE MODELS WERE THAT THE GFS IS FASTER WITH
THE COLD FRONT TODAY THAN THE NAM. THE FORECAST TIMING IS A BLEND
OF THE TWO BUT STRONGER WEIGHT WAS GIVEN TO THE NAM. THIS NEXT
SYSTEM WILL HAVE GOOD SHEAR AND DECENT INSTABILITY AS IT MOVES INTO
THE AREA. THE CAPE WITH THE FRONT OVER CENTRAL KY WILL BE 3000 TO
4000 AND WILL DROP OFF TO THE 2000 TO 2500 RANGE WHEN IT MOVES INTO
EASTERN KY. THIS IS DUE TO THE LATER TIMING OF THE NAM WITH THE
FRONT MOVING IN AFTER PEAK HEATING. WITH THE HIGH DEWPOINTS...THE
LCLS WILL ALSO BE LOW AND FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS. IF THE THE FASTER GFS TIMING TURNS OUT TO BE
CORRECT...THE CHANCES OF SEVERE THUNDERSTORMS WILL BE GREATER DUE TO
THE GREATER HEATING AT THE TIME OF FRONTAL PASSAGE. WENT WITH THE
WARMER NAM MOS TEMPS FOR TUESDAYS HIGHS DUE TO THE BETTER TIMING OF
THE FRONT. THINGS WILL COOL OFF ON WEDNESDAY AS THE COOLER AIR
MOVES INTO THE AREA. WENT WITH THE LOWER NAM MOS POP FOR WEDNESDAY
AFTERNOON. THERE WILL BE ANOTHER SHORT WAVE MOVING THROUGH ON
WEDNESDAY NIGHT AND THERE WILL BE A SLIGHT CHANCE OF RAIN
SHOWERS...MOSTLY AFTER MIDNIGHT. THE COOLING CONTINUES ON
WEDNESDAY...AS THE UPPER TROUGH CONTINUE TO POUR COOLER AIR INTO THE
AREA. BECAUSE OF THE PROXIMITY TO THE UPPER LOW...THERE MAY BE SOME
SHORT SPURTS OF SHOWERS AS WEAK SHORT WAVES MOVE AROUND THE
TROUGH.
843 PM EDT MON JUN 13 2005
CURRENT GRIDDED FORECAST LOOKS ON TARGET WITH ONLY A FEW MINOR
TWEAKS NEEDED FOR TONIGHT. TEMPERATURES RUNNING A LITTLE WARMER THAN
CURRENT HOURLY FORECASTS...AND HAVE MADE SOME MINOR ADJUSTMENTS TO
ACCOUNT FOR THIS IN THE HOURLY GRIDS. HAVE ALSO LOWERED SKY COVER
FOR TONIGHT...WITH MOSTLY CLEAR SKIES INDICATED ON LATEST SATELLITE
AND SURFACE OBSERVATIONS. EVEN WITH TEMPERATURES RUNNING A LITTLE
WARMER THAN FORECAST IN THE HOURLY GRIDS FEEL THAT LESS CLOUD...AND
DEWPOINTS IN THE MID TO UPPER 60S SHOULD ALLOW TEMPERATURES TO FALL
TO CURRENT FORECAST LOWS...SO NO CHANGES PLANNED FOR MINIMUMS
TONIGHT. ANY REMNANTS OF CONVECTION IN ILLINOIS AND INDIANA WILL
REMAIN NORTH OF OUR AREA AND WILL CONTINUE WITH POPS LESS THAN 10
PCT FOR TONIGHT. LOW CHANCE POPS STILL LOOK GOOD FOR TUESDAY WITH
APPROACHING COLD FRONT...WITH SLIGHT RISK OF SEVERE TUESDAY
AFTERNOON. UPDATED GRIDS AND TEXT PRODUCTS OUT SHORTLY.
430 PM EDT MON JUN 13 2005
SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
COLD FRONT EXTENDS SOUTHWESTWARD FROM SFC LOW PRESSURE CURRENTLY
CENTERED IN CENTRAL NE. PARENT UPPER LEVEL IS NEARLY STACKED ABOVE
THE SFC LOW. MODELS ARE IN GOOD AGREEMENT WITH EJECTING THIS LOW NE
OVER THE NEXT 36 HRS.
EXPECT INSTABILITY CU TO DIE OFF WITH LOSS OF HEATING TONIGHT.
DEWPOINTS ARE RANGING FROM THE MID 60S TO AROUND 70...GENERALLY FROM
WEST TO EAST. A SLIGHT RIDGE/VALLEY SPLIT STILL LOOKS GOOD FOR
TONIGHT...AS SOUTHWESTERLY WINDS REMAINS LIGHT ON THE RIDGES...WHILE
GOING CALM IN THE VALLEYS WITH SOME PATCHY FOG DEVELOPING ONCE AGAIN.
COLD FRONT APPROACHES TOMORROW AFTERNOON...WITH TEMPS SOARING OUT
AHEAD WITH LESS CU COVERAGE THAN TODAY. KEPT TEMPS AROUND THE 90
DEGREE MARK AND MAINTAINED 30 POP WITH GOOD INSTABILITY IN PLACE.
MODELS BRING IN THE FRONTAL BOUNDARY EARLY TO LATE EVENING ACROSS
THE CWA...WITH THE GFS A BIT FASTER. MAINTAINED A PERSISTANCE OF
TIMING FROM PREVIOUSLY FORECAST AS A COMPROMISE.
SEVERE IS STILL A DECENT POTENTIAL...PARTICULARLY NORTH OF
THE MOUNTAIN PARKWAY...WHICH CURRENT HWO HANDLES FINE. STRONG WINDS
WILL BE THE MAIN THREAT...HOWEVER ANY PRE-FRONTAL SCATTERED
CONVECTION THAT CAN GET GOING DURING PEAT HEATING WILL HAVE GOOD
HAIL POTENTIAL AS WELL.
FRONTAL BOUNDARY WILL CLEAR THE CWA BY WEDNESDAY MORNING...WITH
UPPER LEVEL S/W TO FOLLOW. KEPT IN THE SLIGHT CHANCE POPS FOR
WEDNESDAY AND WEDNESDAY EVENING. ANOTHER WEAK WAVE WILL APPROACH FOR
THURSDAY AND MAINTAIN A SLIGHT POP...ALTHOUGH BY THIS
TIME...INSTABILITY LOOKS PRETTY LACKING...SO DECIDED TO PULL THE
THUNDERSTORM CHANCES.
EXTENDED...(FRIDAY THROUGH MONDAY)
COOLER AND DRIER WEATHER STILL LOOKS ON THE HORIZON FOR THE
WEEKEND...WITH TEMPS MODIFYING INTO NEXT WEEK. LATEST 00Z GFS CAME
QUITE A BIT COLDER WITH ITS SOME 10 DEGREES BELOW MOS NUMBERS.
CONSEQUENTLY...THE MEAN MOS NUMBERS CAME DOWN QUITE A BIT AS WELL.
THE ECMWF HAS BEEN THE MOST CONSISTENT WITH THE 850 TEMP REGIME...SO
ONLY TWEAKED NUMBERS DOWN A TAD FROM YESTERDAY...WITH GENERALLY
UPPER 70S TO KICK OFF THE WEEKEND FOR HIGHS...AND LOWER 80S FOR MOST
PLACES BY EARLY NEXT WEEK.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ABE
Hazardous weather outlook, Jun 14, 3:22 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
422 AM EDT TUE JUN 14 2005
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100-
BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON-
JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN-
MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI-
ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE-
INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE...
CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN...
HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...
MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING...
MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE...
PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON...
WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG
422 AM EDT TUE JUN 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT BEFORE MIDNIGHT. THREATS FOR
TONIGHT ARE FOR PENNY SIZED HAIL AND WIND GUST TO 60 MPH. THE STORM
PREDICTION CENTER HAS PUT EASTERN KY IN A SLIGHT RISK AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
JACOBSON
Thunderstorm Wind, Montgomery
- When
- June 14, 3:20 PM EST
- Where
- Montgomery County, 5 mi NE of Mt Sterling
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.100, -83.883
Multiple large limbs down. Exit sign blown down at Exit 110 on I-64.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Kentucky, June 14, 20051 death · $16,000 · 1.5 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 14, 2005$167,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Tennessee, June 14, 2005$102,000 · 65 kt wind · 15 events
- Flooding and Hail in Ohio, June 14, 2005$74,000 · 55 kt wind · 17 events
- Lightning Strike in New Hampshire, June 14, 2005$150,000 · 1 event
- Damaging Wind in Ohio, June 14, 2005$100,000 · 55 kt wind · 1 event
- Damaging Wind in Pennsylvania, June 14, 2005$100,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, June 14, 2005$25,000 · 1.75 in hail · 28 events
- Flash Flood in Pennsylvania, June 14, 2005$75,000 · 1 event
- Hail and Damaging Winds in Michigan, June 14, 2005$50,000 · 1 in hail · 6 events
- Damaging Winds in Pennsylvania, June 14, 2005$50,000 · 50 kt wind · 2 events
- Damaging Wind in Kentucky, June 14, 2005$45,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451735.